Alert archive / West Virginia / Wind Advisories in 2020
Wind Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Apr 10, 2020, 1:34 AM EDT for 5 counties in West Virginia. It took effect at Apr 10, 2020, 6:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2020, 1:34 AM EDT (05:34 UTC)
- In effect from
- Apr 10, 2020, 6:00 AM EDT
- Expired
- Apr 10, 2020, 5:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Charleston, WV
Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488 WWUS71 KRLX 100534 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 134 AM EDT Fri Apr 10 2020 WVZ039-040-101345- /O.CON.KRLX.FZ.W.0001.200410T0900Z-200410T1400Z/ /O.CON.KRLX.FZ.A.0001.200411T0500Z-200411T1400Z/ Upshur-Barbour- Including the cities of Buckhannon, Philippi, and Belington 134 AM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning tonight, sub-freezing temperatures as low as 27 expected. For the Freeze Watch Friday night, sub-freezing temperatures as low as 29 possible. * WHERE...Upshur and Barbour Counties. * WHEN...For the Freeze Warning, from 5 AM to 10 AM EDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. A coating of up to one half inch of snow is possible early Friday morning, to accompany the freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ518-520-522>524-526-101345- /O.NEW.KRLX.WI.Y.0005.200410T1000Z-200410T2100Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 134 AM EDT Fri Apr 10 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 6 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-101345- /O.CON.KRLX.FZ.A.0001.200411T0500Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, and Pineville 134 AM EDT Fri Apr 10 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Freezing temperatures, around 32, possible. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and the lowlands of West Virginia. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
073 WWUS71 KRLX 100641 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 241 AM EDT Fri Apr 10 2020 WVZ039-040-101445- /O.UPG.KRLX.FZ.A.0001.200411T0500Z-200411T1400Z/ /O.NEW.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ /O.CON.KRLX.FZ.W.0001.200410T0900Z-200410T1400Z/ Upshur-Barbour- Including the cities of Buckhannon, Philippi, and Belington 241 AM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SATURDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 31 expected. For the second Freeze Warning, sub- freezing temperatures as low as 30 expected. * WHERE...Upshur and Barbour Counties. * WHEN...For the first Freeze Warning, until 10 AM EDT this morning. For the second Freeze Warning, from 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-101445- /O.UPG.KRLX.FZ.A.0001.200411T0500Z-200411T1400Z/ /O.NEW.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, and Pineville 241 AM EDT Fri Apr 10 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ518-520-522>524-526-101445- /O.CON.KRLX.WI.Y.0005.200410T1000Z-200410T2100Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 241 AM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 6 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && 08 $$
605 WWUS71 KRLX 101632 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1232 PM EDT Fri Apr 10 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-110045- /O.CON.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 1232 PM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ518-520-522>524-526-102100- /O.CON.KRLX.WI.Y.0005.000000T0000Z-200410T2100Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 1232 PM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 6 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && 08 $$
542 WWUS71 KRLX 101838 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 238 PM EDT Fri Apr 10 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-110245- /O.CON.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 238 PM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures below 32 degrees expected for most locations. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ518-520-522>524-526-102100- /O.CON.KRLX.WI.Y.0005.000000T0000Z-200410T2100Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 238 PM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 6 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:29 AM EDT, 5 minutes earlier.
Area forecast discussion, Apr 10, 1:29 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
129 AM EDT Fri Apr 10 2020
.SYNOPSIS...
Weak system with unsettled weather overnight. High pressure
late Friday/Saturday. Low pressure crosses Sunday night, with a
cold front Monday morning. Cooler with weak systems next week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1151 PM Thursday...
Adjusted up hourly temperatures and dewpoints per latest surface
observations. This resulted in a slightly less colder night
mainly across central portions of the forecast area. Populate
winds from the NBM which match with latest wind direction but
weaker. Increased NBM winds to be more representative of actual
conditions.
Adjusted sky grids per latest satellite imagery suggesting
possible clearing spreading from the OH Valley across the OH
River into WV overnight, mainly across the north and central
portions of the area. Rest of forecast remains on track.
As of 850 PM Thursday...
Snuck out a quick Freeze Warning for Upshur and Barbour
counties for early Friday morning, that portion of the growing
season area where confidence is high for lows at or below
freezing.
As of 810 PM Thursday...
Wind advisory allowed to expire. Even with a slight uptick this
evening, winds have diminished enough to stay just below
advisory criteria.
Forecast remains on track, with temperatures briefly at or
below freezing early Friday morning in interior southeast Ohio,
and the northeast lowlands of WV.
As of 211 PM Thursday...
Latest water vapor imagery shows a mid-level shortwave passing
by to our north. As a result, scattered showers were pushing
across portions of northern WV. This feature should move east
this evening taking any precipitation chances. Before it ends,
the precipitation across the highest elevations in the northern
mountains will likely change over to snow.
Another shortwave and associated precipitation should push
across the area tonight. The precipitation should end from the
west across the lowland counties by morning as the wave pushes
away.
Snow will begin across the highest elevations early tonight with
the precipitation mixing with or changing to snow as colder air
filters in elsewhere.
Northwest winds and cold air advection should then result in
upslope snow continuing across the mountains Friday morning
before ending as high pressure takes control.
Current forecast indicates the highest elevations could see up
to 4 inches of snow with lessor amounts south to near Beckley.
No snow accumulation is expected across the lowlands.
Used a combination of previous temperature guidance and the
latest model blend for forecasted temps.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
As of 230 PM Thursday...
High pressure overhead late Friday night/early Saturday will
result in light/calm surface winds and a gradually clearing sky.
Low temperatures across the area will dip into the 30s across
much of the lowlands. Confidence is high concerning the need for
either frost or freeze headlines, and went ahead and issued a
freeze watch for all growing season counties for Friday
night/Saturday morning.
After a chilly start to Saturday morning, temps will warm nicely
under abundant sunshine. By Sunday, clouds will gradually start
to increase out ahead of the next system. Temperatures will rise
into the upper 60s to lower 70s for much of the area as
southwesterly flow develops in response to deepening upper
trough across central U.S. Precipitation will move back into the
area by Sunday evening.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 230 PM Thursday...
Unsettled weather to start the long term period as an upper
shortwave trough in southern stream moves northeast into the
region, taking on a negative tilt as it does so, with attendant
surface low strengthening and lifting northeast into the area.
Showers and thunderstorms will develop during the period, some
with the potential for heavy downpours. Still a possibility that
some storms could be on the stronger side in this pattern with
damaging winds a possibility, but at this point, the main threat
still looks to lie to the east and south of the CWA where better
instability and dynamics will exist.
System will gradually pull off to the north and east on Monday,
with gusty and showery weather in its wake. Remainder of the
extended looks to be unsettled and cooler, with no significant
systems expected at this time.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
As of 128 AM Friday...
Scattered light showers, evident on radar, will move east to
affect BKW and the rest of the central and southern mountains
overnight. There is very low chance for precipitation over the
rest of sites overnight. Winds will continue from the west
gusting to 20 knots, except across the far west like HTS and PKB
where winds could diminish overnight. However, models indicate
H850 winds increasing 40 to 45 knots on Friday. Expect strong
gusty winds at higher elevations where a wind advisory will be
in effect. Across the lowlands, gusty winds 20 to 25 knots will
be common.
VFR conditions will prevail for the most part. Ceilings could
drop to MVFR along rain showers across the central and southern mountains.
It appears that the colder air will arrive after showers move
east. Therefore, chances for snow showers and related lower
conditions could not materialize overnight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: Gusty winds will fluctuate. Ceilings may
drop to MVFR in the snow showers if materialize.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 04/10/20
UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14
EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10
CRW CONSISTENCY H H H M H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H M M M H
EKN CONSISTENCY H H H H H H H H H M M H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z SATURDAY...
IFR conditions possible in showers and possible thunderstorms
late Sunday into Monday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Watch from late tonight through Saturday morning for
WVZ005>011-013>020-024>034-039-040.
Freeze Warning from 5 AM to 10 AM EDT this morning for WVZ039-
040.
OH...Freeze Watch from late tonight through Saturday morning for
OHZ066-067-075-076-083>087.
KY...Freeze Watch from late tonight through Saturday morning for
KYZ101>103-105.
VA...Freeze Watch from late tonight through Saturday morning for
VAZ003-004.
&&
SYNOPSIS...JSH/SL
NEAR TERM...JSH/TRM/ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...ARJHazardous weather outlook, Apr 9, 8:54 PM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 854 PM EDT Thu Apr 9 2020 WVZ039-040-110100- Upshur-Barbour- 854 PM EDT Thu Apr 9 2020 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for Upshur and Barbour counties of northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-110100- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming- 854 PM EDT Thu Apr 9 2020 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and the lowlands and southern mountains of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>526-110100- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 854 PM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for the northern and central mountains of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:46 PM EDT | Freeze Warning | RLX | Barbour, Upshur | 13 hr |
| Apr 10, 2:41 AM EDT | Freeze Warning | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 31 hr |
Nearby
Wind Advisories in West Virginia, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.